Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A structural result of irreducible inclusions
of type $\textup{III}_\lambda$ factors, $\lambda\in(0,1)$

Author: Phan H. Loi
Journal: Proc. Amer. Math. Soc. 126 (1998), 2651-2662
MSC (1991): Primary 46L10, 46L55
MathSciNet review: 1451818
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given an irreducible inclusion of factors with finite index $N\subset M$, where $M$ is of type $\textup{III}_{\lambda^{1/m}}$, $N$ of type $\textup{III}_{\lambda^{1/n}}$, $0<\lambda<1$, and $m,n$ are relatively prime positive integers, we will prove that if $N\subset M$ satisfies a commuting square condition, then its structure can be characterized by using fixed point algebras and crossed products of automorphisms acting on the middle inclusion of factors associated with $N\subset M$. Relations between $N\subset M$ and a certain $G$-kernel on subfactors are also discussed.

References [Enhancements On Off] (What's this?)

  • 1. D. Bisch, A note on intermediate subfactors, Pac. J. Math. 163 (1994), 201-216. MR 95c:46105
  • 2. D. Bisch and U. Haagerup, Composition of subfactors: new examples of infinite depth subfactors, Ann. Sci. Ec. Norm. Sup. (4) 29 (1996), 329-383. MR 97e:46080
  • 3. A. Connes, Une classification des facteurs de type $\operatorname{III}$, Ann. Sci. Ec. Norm. Sup 6 (1973), 133-252. MR 49:5865
  • 4. A. Connes and M. Takesaki, The flow of weights on a factor of type $\operatorname{III}$, Tohoku Math. J. 29 (1977), 473-575. MR 82a:46069a; MR 82a:46069b
  • 5. J. Dixmier and O. Marechal, Vecteurs totaliseurs d'une algèbre de von Neumann, Comm. Math. Phys. 22 (1971), 44-50. MR 45:5767
  • 6. J. F. Havet, Espérance conditionnelle minimale, J. Operator Theory 24 (1990), 33-55. MR 92a:46073
  • 7. F. Hiai, Minimizing indices of conditional expectations onto a subfactor, Publ. RIMS 24 (1988), 673-678. MR 90a:46157
  • 8. F. Goodman, P. de la Harpe and V. F. R. Jones, Coxeter graphs and towers of algebras, MSRI Publ. 14 (1989). MR 91c:46082
  • 9. D. Guido and R. Longo, Relativistic invariance and charge conjugation in quantum field theory, Commun. Math. Phys. 148 (1992), 521-551. MR 93i:81121
  • 10. U. Haagerup, The standard form of von Neumann algebras, Math. Scand. 37 (1975), 271-283. MR 53:11387
  • 11. V. F. R. Jones, Actions of finite groups on the hyperfinite type $\operatorname{II}_1$ factor, Memoirs of the Amer. Math. Soc. 237, Vol. 28 (1980). MR 81m:46094
  • 12. -, Index for subfactors, Invent. Math. 72 (1983), 1-25. MR 84d:46097
  • 13. Y. Kawahigashi, Classification of paragroup actions on subfactors, Publ. RIMS., Kyoto Univ. 31 (1995), 481-517. MR 96i:46077
  • 14. H. Kosaki, Extension of Jones' theory on index to arbitrary factors, J. Func. Anal. 66 (1986), 123-140. MR 87g:46093
  • 15. H. Kosaki and R. Longo, A remark on the minimal index of subfactors, J. Func. Anal. 107 (1992), 458-470. MR 93i:46108
  • 16. R. Longo, Index of subfactors and statistics of quantum fields. I, Comm. Math. Phys., 126 (1989), 217-247. MR 91c:46097
  • 17. P. H. Loi, On the theory of index and type $\operatorname{III}$ factors, J. Operator Theory 28 (1992), 251-265. MR 95h:46091
  • 18. -, On automorphisms of subfactors, J. Func. Anal. 141 (1996), 275-293. CMP 97:04
  • 19. -, Periodic and strongly free automorphisms on inclusions of type $\operatorname{III}_\lambda $ factors, Inter. J. of Math. 8 (1997), 83-96. MR 97k:46072
  • 20. A. Ocneanu, Actions of discrete amenable groups on the hyperfinite type $\operatorname{II}_1$ factor, Springer Verlag Lecture Notes Series, Vol. 1138 (1986). MR 87e:46091
  • 21. M. Pimsner and S. Popa, Entropy and index for subfactors, Ann. Sc. Ec. Norm. Sup. 19 (1986), 57-106. MR 87m:46120
  • 22. S. Popa, Classifications of amenable subfactors of type $\operatorname{II}$, Acta Math. 172 (1994), 352-445. MR 95f:46105
  • 23. -, Classification of actions of discrete amenable groups on amenable subfactors of type $\operatorname{II}$, preprint (1992).
  • 24. T. Sano and Y. Watatani, Angles between two subfactors, J. Operator Theory 32 (1994), 209-241. MR 96j:46062
  • 25. C. Sutherland, Cohomology and extensions of von Neumann algebras. II, Publ. RIMS., Kyoto Univ. 16 (1980), 135-174. MR 81k:46067
  • 26. M. Takesaki, Conditional expectations in von Neumann algebras, J. Func. Anal. 9 (1972), 306-321. MR 46:2445
  • 27. J. Wiezbicki, An estimate of the depth from an intermediate subfactor, to appear in Publ. RIMS., Kyoto Univ.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46L10, 46L55

Retrieve articles in all journals with MSC (1991): 46L10, 46L55

Additional Information

Phan H. Loi
Affiliation: Department of Mathematics and Statistics, Wright State University, Dayton, Ohio 45435

Received by editor(s): June 17, 1996
Received by editor(s) in revised form: January 28, 1997
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society